Sur les variétés X N telles que par n points passe une courbe de X de degré donné  [ On varieties X N such that a curve of X of given degree passes through n points of X ]
Bulletin de la Société Mathématique de France, Volume 141 (2013) no. 1, p. 131-195

For given integers r1, n2 and qn-1, we introduce the class 𝒳 r+1,n (q) of (r+1)-dimensional subvarieties X of a projective space, such that: any generic set of n points of X is contained in a rational normal curve on X, of degree q; X spans a projective space the dimension of which is the biggest possible, considering the first property. Our main result is the following. Theorem. - If q2n-3 and X𝒳 r+1,n (q), there exists a variety X 0 in r+n-1 , of dimension r+1 and minimal degree n-1, and a birational map X 0 X, such that a section of X 0 by a generic n-1 is mapped onto a rational normal curve of degree q. Without any assumption on q, we say that a variety X𝒳 r+1,n (q) is standard if it satisfies the conclusion of the preceding theorem. Building upon the classification of varieties of minimal degree, which is well-known, we give a complete classification of standard varieties in each class 𝒳 r+1,n (q). The existence and classification of non-standard varieties X𝒳 r+1,n (2n-3), for r2 and n3, remains an open problem. However, though the condition q2n-3 in the theorem above may not be sharp, we give examples of non-standard varieties in 𝒳 r+1,3 (3) and in 𝒳 r+1,4 (5). In the general case, if X𝒳 r+1,n (q), we show that the space of rational normal curves of degree q on X carries a natural quasi-grassmannian structure. Our second main result is: Theorem. - A variety X𝒳 r+1,n (q) is standard if and only if the associated quasi-grassmannian structure is integrable, that is locally isomorphic to the natural stucture of the grassmannian of (n-1)-planes in r+n-1 . In a forthcoming paper we shall apply our results to the so-called Problem of algebraization of webs of maximal rank, giving in most cases a solution to a question first raised, in this generality, by Chern and Griffiths.

Soit r1, n2, et qn-1 des entiers. On introduit la classe 𝒳 r+1,n (q) des sous-variétés X de dimension r+1 d’un espace projectif, telles que pour (x 1 ,...,x n )X n générique, il existe une courbe rationnelle normale de degré q, contenue dans X et passant par les points x 1 ,...,x n  ; X engendre un espace projectif dont la dimension, pour r, n et q donnés, est la plus grande possible compte tenu de la première propriété. Sous l’hypothèse q2n-3, on détermine toutes les variétés X appartenant à la classe 𝒳 r+1,n (q). On montre en particulier qu’il existe une variété X 0 r+n-1 de degré minimal n-1 et une application birationnelle X 0 X qui envoie une section de X 0 par un n-1 r+n-1 générique sur une courbe rationnelle normale de degré q. Sans hypothèse sur q, on définit sur l’espace des courbes rationnelles normales de degré q contenues dans la variété X𝒳 r+1,n (q) une structure quasi-grassmannienne. La variété X est de la forme précédente si et seulement si cette structure est localement isomorphe à la structure standard, celle de la grassmannienne des (n-1)-plans de r+n-1 . Le problème de la détermination des variétés X𝒳 r+1,n (2n-3) reste ouvert. Nous donnons quelques exemples de variétés des classes 𝒳 r+1,3 (3) et 𝒳 r+1,4 (5) qui ne sont pas de la forme qu’on vient de décrire. Nous avons été conduits à l’étude des variétés X𝒳 r+1,n (q) par nos travaux sur le problème de l’algébrisation des d-tissus, de codimension r sur une variété de dimension rn, qui sont de rang maximal. Ce problème, considéré d’abord, dans cette généralité, par Chern et Griffiths [3]-[4], a été récemment résolu pour r=1 dans Trépreau [22]. Le cas général fait l’objet d’un article en cours de préparation, qui utilise le résultat principal obtenu ici, voir Pirio-Trépreau [19].

DOI : https://doi.org/10.24033/bsmf.2645
Classification:  14N,  14M22,  14J40,  53A,  53A40,  53C10
Keywords: projective varieties X N such that any generic set of n points of X is contained in a rational curve on X, of a given degree
@article{BSMF_2013__141_1_131_0,
     author = {Pirio, Luc and Tr\'epreau, Jean-Marie},
     title = {Sur les vari\'et\'es $X\subset \mathbb {P}^N$ telles que par $n$ points passe une courbe de $X$ de degr\'e donn\'e},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {141},
     number = {1},
     year = {2013},
     pages = {131-195},
     doi = {10.24033/bsmf.2645},
     zbl = {1276.14079},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2013__141_1_131_0}
}
Pirio, Luc; Trépreau, Jean-Marie. Sur les variétés $X\subset \mathbb {P}^N$ telles que par $n$ points passe une courbe de $X$ de degré donné. Bulletin de la Société Mathématique de France, Volume 141 (2013) no. 1, pp. 131-195. doi : 10.24033/bsmf.2645. http://www.numdam.org/item/BSMF_2013__141_1_131_0/

[1] D. Barlet - « Le faisceau ω X · sur un espace analytique X de dimension pure », in Fonctions de plusieurs variables complexes, III (Sém. François Norguet, 1975-1977), Lecture Notes in Math., vol. 670, Springer, 1978, p. 187-204. | MR 521919 | Zbl 0398.32009

[2] E. Bompiani - « Proprietà differenziali carracteristiche di enti algebrici », Rom. Acc. L. Mem. 26 (1921), p. 452-474. | JFM 48.0851.04

[3] S. S. Chern & P. Griffiths - « Abel's theorem and webs », Jahresber. Deutsch. Math.-Verein. 80 (1978), p. 13-110. | MR 494957 | Zbl 0386.14002

[4] S. S. Chern & P. A. Griffiths - « An inequality for the rank of a web and webs of maximum rank », Ann. Scuola Norm. Sup. Pisa Cl. Sci. 5 (1978), p. 539-557. | Numdam | MR 507000 | Zbl 0402.57001

[5] O. Debarre - Higher-dimensional algebraic geometry, Universitext, Springer, 2001. | MR 1841091 | Zbl 0978.14001

[6] F. Enriques - « Una questione sulla linearità dei sistemi di curve appartenenti ad una superficie algebrica », Rom. Acc. L. Rend. 5 (1893), p. 3-8. | JFM 25.1215.01

[7] W. Fulton - Intersection theory, Ergebn. Math. Grenzg., vol. 2, Springer, 1998. | MR 1644323 | Zbl 0885.14002

[8] S. G. Gindikin - « Integral geometry, twistors and generalised conformal structures », J. Geom. Phys. 5 (1988), p. 19-35. | MR 1027532 | Zbl 0678.53065

[9] V. V. Goldberg - Theory of multicodimensional (n+1)-webs, Mathematics and its Applications, vol. 44, Kluwer Academic Publishers Group, 1988. | MR 998774 | Zbl 0668.53001

[10] P. A. Griffiths - « Variations on a theorem of Abel », Invent. Math. 35 (1976), p. 321-390. | MR 435074

[11] T. Hangan - « Sur l'intégrabilité des structures tangentes produits tensoriels réels », Ann. Mat. Pura Appl. 126 (1980), p. 149-185. | MR 612357

[12] J. Harris - « A bound on the geometric genus of projective varieties », Ann. Scuola Norm. Sup. Pisa Cl. Sci. 8 (1981), p. 35-68. | Numdam | MR 616900

[13] R. Hartshorne - Algebraic geometry, Graduate Texts in Math., vol. 52, Springer, 1977. | MR 463157

[14] G. Henkin & M. Passare - « Abelian differentials on singular varieties and variations on a theorem of Lie-Griffiths », Invent. Math. 135 (1999), p. 297-328. | MR 1666771

[15] P. Ionescu - « Birational geometry of rationally connected manifolds via quasi-lines », in Projective varieties with unexpected properties, Walter de Gruyter GmbH & Co. KG, Berlin, 2005, p. 317-335. | MR 2202261

[16] J. Kollár - Rational curves on algebraic varieties, Ergebn. Math. Grenzg., vol. 32, Springer, 1996.

[17] Y. Machida & H. Sato - « Twistor theory of manifolds with Grassmannian structures », Nagoya Math. J. 160 (2000), p. 17-102. | MR 1804138

[18] D. Mumford - Algebraic geometry. I, Grundl. Math. Wiss., vol. 221, Springer, 1976. | MR 453732

[19] L. Pirio & J.-M. Trépreau - « Sur l'algébrisation des tissus de rang maximal », en préparation.

[20] F. Russo - « Communication à L. Pirio », 2008.

[21] S. Sternberg - Lectures on differential geometry, Prentice-Hall Inc., 1964. | MR 193578

[22] J.-M. Trépreau - « Algébrisation des tissus de codimension 1. La généralisation d'un théorème de Bol », in Inspired by S. S. Chern, Nankai Tracts Math., vol. 11, World Sci. Publ., Hackensack, NJ, 2006, p. 399-433. | MR 2313344

[23] -, « Une nouvelle caractérisation des variétés de Veronese », preprint arXiv:1012.1008.